www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/821

Title: Percolation as a model for informetric distributions: fragment size distribution characterised by Bradford curves
Authors: Bogaert, Jan
ROUSSEAU, Ronald
Van Hecke, Piet
Keywords: Bradford cuves
Informetrics
Bibliometrics
Percolation
Lotka distribution
Phase transition
Simulation
Curve fitting
Entropy diversity measure
Fragmentation
Success-breeds-success
SBS
Preferential attachment
Issue Date: 2000
Publisher: Kluwer Academic Publishers
Citation: Scientometrics, 47(2). p. 195-206
Abstract: It is shown how Bradford curves, i.e. cumulative rank-frequency functions, can describe the fragment size distribution of percolation models. This interesting fact is explained by arguing that some aspects of percolation can be interpreted as a model for the success-breeds-succes or preferential attachment phenomenon. We claim, moreover, that the percolation model can be used as a model to study generalised bibliographies. This article shows how ideas and techniques studied and developed in informetrics and scientometrics can successfully be applied in other fields of science, and vice versa.
URI: http://hdl.handle.net/1942/821
DOI: 10.1023/A:1005678707987
ISI #: 000089449100002
ISSN: 0138-9130
Category: A1
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Preprint version (final draft)456.27 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.